MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT

BIOMERIEUX INC. VITEK 2 AST-GP67 TEST KIT; VITEK® 2 AST-GP67 TEST KIT
Catalog Number 22226
Medical Device Problem Code False Positive Result (1227)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomerieux of a false positive (resistant) cefoxitin screen result for a staphylococcus aureus qc strain in association with vitek® 2 ast-gp67 test kit (ref.22226, lot 1321335203).The initial test provided a result of cefoxitin screen positive.The expected result was negative.A repeat test was performed, and the result was negative.As there is no patient associated with this quality control strain, there is no adverse event related to any patient's state of health.A biomerieux internal investigation will be initiated.
 
Additional Manufacturer Narrative
Biomérieux conducted an internal investigation in response to a customer compliant of a false positive (resistant) cefoxitin screen result for staphylococcus aureus in association with vitek® 2 ast-gp67 test kit (ref.22226, lot 1321335203).Initial testing conducted on 08jun2020 yielded a positive oxfs result while repeat testing on 09 and 10jun2020 was oxsf negative for both lots.The customer stated initial testing was performed after culture was incubated for twelve (12) hours.This is outside the eighteen to twenty-four (18-24) hour range published in product labeling (ifu).Vitek® 2 ast-gp67 lot 1321166403 and 1321335203 met final qc release criteria.The lots passed qc performance testing.The root cause was determined to be user error.The device is performing as intended.

Brand Name
VITEK 2 AST-GP67 TEST KIT
Common Device Name
VITEK® 2 AST-GP67 TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
hazelwood MO 63042
MDR Report Key10196576
Report Number1950204-2020-00134
Device Sequence Number3297592
Product Code LON
UDI-Device Identifier03573026242060
UDI-Public03573026242060
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K053097
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/23/2021
Device Catalogue Number22226
Device Lot Number1321335203
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2020
Supplement Date Received by Manufacturer08/18/2020
Initial Report FDA Received Date06/25/2020
Supplement Report FDA Received Date09/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1